MAUDE Adverse Event Report: PERMOBIL INC. PERMOBIL F3 CORPUS; POWERED WHEELCHAIR

PERMOBIL INC. PERMOBIL F3 CORPUS; POWERED WHEELCHAIR
Model Number F3 CORPUS
Medical Device Problem Codes Mechanical Problem (1384); Device Tipped Over (2589); Unintended Movement (3026)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The end-user described the situation as while exiting their motor vehicle via the incorporated ramp, when they let go of the jsm to stop, claims the chair continued to roll and the device went off the side of the ramp which allowed the device to lose upright stability and fall over on to its side.The end-user reported having sustained an undisclosed injury to the foot which required medical intervention, and the need for an air cast to immobilize.Permobil representative and provider evaluated the device and did not find any irregularities with the wheelchairs performance or how it stops.It was observed that when the end-user exits their vehicle, they "back-down" the ramp as opposed to facing forward, and the end-user voiced concerns with how sensitive the controls were.Some adjustments were made to the electronics to better meet the end-users needs and capabilities.It was recommended to the end-user that best practice is to always face forward when operating a wheelchair while on a ramp to have better visibility where the device is positioned.Permobil is unable to confirm a product malfunction having occurred, therefore is unable to determine a root cause for this event without speculation.The dhr was reviewed, and the device was found to have met specification prior to distribution.
 
Event or Problem Description
Received report claiming as end-user was exiting a motor vehicle via a ramp, when releasing the jsm to stop, alleges the device continued to roll which allowed a wheel to fall off the ramps edge causing it to lose stability where it fell over on to its side resulting in an injury to the end-user that required medical intervention.

Brand Name
PERMOBIL F3 CORPUS
Common Device Name
POWERED WHEELCHAIR
Manufacturer (Section D)
PERMOBIL INC.
300 duke drive
lebanon TN 37090
Manufacturer (Section G)
PERMOBIL INC.
300 duke drive
lebanon TN 37090
Manufacturer Contact
kevin bullock
300 duke drive
lebanon, TN 37090
8007360925
MDR Report Key16469116
Report Number1221084-2023-00002
Device Sequence Number18086339
Product Code ITI
UDI-Device Identifier17330818676433
UDI-Public17330818676433
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K143180
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberF3 CORPUS
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2023
Initial Report FDA Received Date03/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/29/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexPrefer Not To Disclose